Doctor insights on:
Maybe (not) . . .: Statins, as a group, have recently been linked to a slightly greater risk of diabetes, or at least an increase in glucose levels. Whether this is clinically important is being debated because statins are considered standard of care for most, if not all, dm. Studies are ongoing to determine what predisposes someone on a statin to develop dm. There also appears to be a difference in risk btwn statin. ...Read moreSee 4 more doctor answers
Does invokana causes diarrhea? i had diarrhea for 3days now my new meds is invokana and livalo (pitavastatin) or just coincidence? skip it today see feel better.
Had to stop Lipitor after many years b/c cramps LDL doubled in 3 months started livalo (pitavastatin) 2 mg need 2nd opinion is that ok?
Possibly: If needed to be on statin, it is reasonable to try a different statin after adverse reactions to one. Your response to this medication and side effects/adverse reactions will determine if this is the right medication for you. ...Read more
Just started today livalo (pitavastatin) and losartan my head felt heavy all day and stiff neck shoulder area i do have ged so is this normal?
Give it time: It's almost certainly a coincidence. Give the medicines a fair trial - at least a few weeks. If you're still convinced that you're having side effects, they should be stopped as a trial and reintroduced one at a time to see which one may be responsible, if either. More likely you're just having some understandable reservations about being on new medicines. Try to concentrate on the benefits. ...Read more
My mom's cholesterol is 229.5 and LDL 151.9. The pa. Prescribed livalo (pitavastatin). Also her GGT is 29.5 any concern from this med or these numbers? Thank you
See below: Livalo (pitavastatin) is a statin drug that was said to have less muscle aches or cramps compared to oder statin drugs, that being said , it is a goodmedication to lower the LDL and total chol. Ffup.Of liver function test is needed to make sure they are not affected by the med. Med needs to be paired up with diet and exercise to achieve desired LDL goal. Your mom's numbers are not alarming but definitely need tx. ...Read more
My mom's cholesterol is 229.5 and LDL 151.9. The pa. Prescribed livalo (pitavastatin). Also her GGT is 29.5 any concerns from the meds or these numbers? Thank you!
All are : Possible side effects but impossible to predict who will or who won't get any particular one. Overall the percentages are very low. The risk of cardiovascular disease rises sharply with elevator LDL levels and are worth the risks of treatment as when they are high enough diet alone never works . If they are in intermediate ranges diet and homeopathic remedies sometimes will get the levels down. ...Read more
Started invokana and livalo (pitavastatin) 3weeks ago after 7days i have diarrhea for 4days and 101 fever in the 1st 2days of it. till now my tummy is gassygrumbling?
Gassy: A visit to the nearest Emergency Room would be in order. ...Read more
Cannot take statins due to muscle pain & slightly elevated ana. Current md wants me on Zetia or livalo (pitavastatin). I'm afraid of muscle pain again. Can i say no?
I have had chronic muscle pain in the back of both my thighs and sometimes calves for about 3 months. My cardiologist switched me from Lipitor to livalo (pitavastatin) without success. Any suggestions?
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more